MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1114
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Refer to mfg report 3004608878-2023-00205: a facility reported that when they attempted to use this mayfield infinity skull clamp (a1114) for a third time, it could not be used in the operating room (presence of integra rep in the room) due to a malfunction: difficult to close the arm and impossible to tighten correctly.The operation ended with another mayfield they had in stock and a delay of 90 minutes.There was no patient injury.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The mayfield modified skull clamp (a1114) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the investigation of the returned device found no device deficiencies that would have contributed to the reported complaint.The swivel lock opens and closes according to the manufacturer's specifications; there is no movement.The starburst teeth and inner threads have no defect, and the ratchet extension can be inserted fluidly into the skull clamp base and can be unlocked properly.The swivel base assembly rotates smoothly throughout the 360° rotation, the index knob has a positive rollover, and the plunger assembly does not contain any free movement when the ratchet extension is removed.No maintenance is required at this time, as the unit met all manufacturer specifications.The unit has been subjected to a successful functional check, and the device has been scrapped.Root cause - the complaint is not confirmed.The returned unit is in good working order and meets all manufacturer¿s specifications.Probable root cause is improper use or customer error.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD INFINITY SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18152930
Report Number3004608878-2023-00208
Device Sequence Number20828707
Product Code HBL
UDI-Device Identifier10381780253549
UDI-Public10381780253549
Combination Product (Y/N)N
PMA/510(K) Number
K051440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown